Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 66, NWS Caribou, ME

October 31, 2021

NWS Caribou, ME issued this small craft advisory at Oct 31, 2021, 9:55 AM EDT. It took effect at Oct 31, 2021, 10:00 AM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2021, 9:55 AM EDT (13:55 UTC)
In effect from
Oct 31, 2021, 10:00 AM EDT
Expired
Nov 2, 2021, 2:00 AM EDT
In force
40 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

467 
WHUS71 KCAR 311355
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
955 AM EDT Sun Oct 31 2021

ANZ050>052-312200-
/O.EXP.KCAR.GL.W.0023.000000T0000Z-211031T1400Z/
/O.NEW.KCAR.SC.Y.0066.211031T1400Z-211101T1000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
955 AM EDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...GALE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

* WHAT...South to southwest winds 15 to 25 kt with gusts up to 30
  kt and seas 8 to 16 ft expected. A few gusts to 35 kt until 
  noon.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...Until 6 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
6 follow-up statements
848 
WHUS71 KCAR 311900
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
300 PM EDT Sun Oct 31 2021

ANZ050>052-010900-
/O.EXT.KCAR.SC.Y.0066.000000T0000Z-211101T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
300 PM EDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and
  seas 6 to 12 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 6 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
025 
WHUS71 KCAR 010133
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
933 PM EDT Sun Oct 31 2021

ANZ050>052-010945-
/O.CON.KCAR.SC.Y.0066.000000T0000Z-211101T2200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
933 PM EDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  6 to 9 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 6 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
389 
WHUS71 KCAR 010732
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
332 AM EDT Mon Nov 1 2021

ANZ050>052-011545-
/O.EXT.KCAR.SC.Y.0066.000000T0000Z-211102T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
332 AM EDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
842 
WHUS71 KCAR 011731
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
131 PM EDT Mon Nov 1 2021

ANZ050>052-020245-
/O.CON.KCAR.SC.Y.0066.000000T0000Z-211102T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
131 PM EDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
848 
WHUS71 KCAR 011911
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
311 PM EDT Mon Nov 1 2021

ANZ050>052-020600-
/O.CON.KCAR.SC.Y.0066.000000T0000Z-211102T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
311 PM EDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
133 
WHUS71 KCAR 020552
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
152 AM EDT Tue Nov 2 2021

ANZ052-020700-
/O.CAN.KCAR.SC.Y.0066.000000T0000Z-211102T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
152 AM EDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ050-051-020700-
/O.EXP.KCAR.SC.Y.0066.000000T0000Z-211102T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
152 AM EDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS
MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 7:45 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 31, 7:45 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
745 AM EDT Sun Oct 31 2021

.SYNOPSIS...
Low pressure will cross the area today. The low will move
northeast on Monday, followed by a weak boundary late Monday
into early Tuesday. Weak low pressure will develop along the
coast Tuesday night and move into the Maritimes Wednesday as a
cold front slides east through the area. High pressure will
build southwest of the area on Thursday. An upper level
disturbance approaches on Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
741 AM Update: Based on latest winds obs alg the immediate
Downeast coast, we kept the wind adv there up a couple of more
hrs to allow a little more tm for the 925-850mb llvl jet to move
E of our FA into NB prov. The new end tmg of the wind adv will
now match the end tmg of the neighboring gale wrng ovr our
waters. The rest of the now to near term fcst remains unchgd
this update.

Prev Disc: Upper trof opens up this aftn over nrn New England
with dry slot shutting rain off across the region early this
afternoon. Showers likely to linger over the north and west as
upr wv moves across but qpf amnts likely to only be a few
hundredths of an inch this afternoon and evening.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Monday will feature a strong low pressure to our north with
high pressure nosing northward over the Mid Atlantic states.
This will create a decent pressure gradient in the wake of the
departing storm at the same time modeled soundings suggesting a
well mixed profile to 875mb. Winds are running 30-40kts from
950-875mb so it is looking likely we will mix down some of these
westerly winds especially across the northern half of the FA
and higher terrain. Looks like gusts will remain below wind
advisory criteria in the 30-35mph range with 20-25mph gusts in
the Bangor area to the coast. There will be plenty of cloud
cover across the north with upper level energy and some moisture
locked in creating a lot of stratocu and a chance of showers
but elsewhere it will be sunny. Highs will be in the upper 50s
from the Bangor region to the coastline and upper 40s to low 50s
in the north.

Mon night high pressure will build northward into the Mid
Atlantic which will ease the pressure gradient so expect winds
to relax significantly after sunset. By Tuesday morning the flow
slightly shifts more W-SW direction with generally SW flow
aloft. Not expecting an overly cold night as the air mass
associated with the long wave trough isn't over the area so lows
in the mid to upper 30s across the southern half of the CWA and
low 30s in the north. Tue will feature a vort max at 500mb
associated with weak surface cold front sliding into Maine in
the morning as surface high pressure settles south of the Gulf
of Maine waters. A chance of rain/snow showers develop in the
morning across the North Woods but ptype becomes just rain by
mid morning as temperatures warm well above freezing. Much of
the day will be dry in many locations except for those showers
across the north. A weak wave of low pressure will develop in
the outer Gulf of Maine and track towards Nova Scotia that may
kick off some showers along the coast. Highs will be around
average in the mid to upper 40s in the north with low 50s in the
Bangor area to the coast.

Tue night as a secondary shortwave energy pushes through the
state behind the cold front cannot rule out greater chance of
showers. This is where it becomes tricky because as the sun sets
and in the wake of the cold front the temperatures will fall
towards freezing especially north & west of I-95. Its here where
rain showers may mix and change to snow showers with perhaps the
first flakes of the season. Not expecting much in the way of
accumulations given the warmer grounds but perhaps just in the
air. Opted to only go with 25-35% chance POPs because there is
some uncertainty if that additional shortwave will have enough
moisture to work with behind the front.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Wednesday the upper level energy slowly drifts east of the area
which will bring an end of the showers across the FA. Opted to
keep POPs through much of the day due to timing differences in
the guidance especially in eastern zones. The trend overall is
clearing skies with light westerly winds. Highs will be a few
degrees cooler with low to mid 40s north and mid to upper 40s
south. Wed Night into Thurs AM with clear skies, light winds
expect strong raditional cooling with most locations decoupling.
Given the cooler air mass expecting the coldest morning this
season in some locations. Lows in the low to mid 20s north,
upper 20s in the Bangor area to Eastern Washington county and
near 32F along the shore. Bangor's coldest morning so far was
35F and Caribou at 32F so looks likely in these locations. The
only caveat is if decoupling doesn't occur as any weak flow
will keep temps warmer. Thursday looks to be a dry day with
increasing clouds during the day thanks to moisture being
advected northeastward into the FA. Generally ECMWF/Canadian in
decent agreement with high pressure mainly in control, GFS ops
run has been the last couple runs suggesting a shortwave riding
the SW upper flow to clip the FA. Opted to throw that out for
now as it seems to be hooking onto a ensemble member that
doesn't seem legit, so went with the ECMWF/Canadian trend.

Fri into Sat has been consistently a mess in model land.
Several members from the global models are trying to create a
storm system on the Eastern Seaboard with the Northern &
Southern branches of the Jet getting together and a strong upper
level low. At the same time several members show a large scale
high pressure settling into the Ohio River Valley. Given this
widespread the operational models have been hooking onto
different scenarios showing troughs, storms or dry sunny days.
Given the high uncertainty but consistent signature of something
out there opted to take the NBM with chance POPs for Fri-Sat.
One thing is consistent and that is slightly below average
temperatures are expected during the day and at night. This
would mean if we get any type of precipitation we may be talking
mixed rain/snow events. So for now the extended features a
chance of rain/snow with the overall blend of model guidance.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: IFR restriction this morning for Downeast terminals
will give way to MVFR by early afternoon and eventually VFR this
evening. Northern terminals will see IFR this morning improving
to MVFR this afternoon as rain tapers to showers, however MVFR
cigs likely to remain through late this evening. LLWS expected
the first 3-6 hours, especially over northern terminals.

SHORT TERM: Mon...VFR. A chance of showers at PQI, CAR & FVE.
West winds 10-20kts with some gusts to 30kts possible across
northern sites.

Tue...VFR. W-SW winds 5-15kts.

Wed...VFR/MVFR. A chance of showers. W-NW winds 5-15kts.

Thu...VFR. W winds 5-15kts.

&&

.MARINE...
NEAR TERM: Gales will continue before diminishing to SCA levels
by mid-morning. Expect wind gusts to near 25kts to continue over
the outer waters through Monday morning, while dropping off from
the intracoastal zone early this afternoon. Seas will remain
elevated above 10ft on the outer waters into this afternoon,
while remaining above SCA levels over all waters through
tonight.

SHORT TERM: Wind gusts Mon will exceed SCA levels and last into
the evening. Seas will be running 5 to 7 feet every 7 to 9
seconds before subsiding overnight Monday into Tue AM.
Winds/seas remain below SCA levels into the extended forecast.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory until 10 AM EDT this morning for MEZ029-030.
MARINE...Gale Warning until 10 AM EDT this morning for ANZ050>052.

&&

Near Term...VJN
Short Term...Sinko
Long Term...Sinko
Aviation...VJN/Sinko
Marine...VJN/Sinko
Hazardous weather outlook, Oct 31, 7:38 AM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
738 AM EDT Sun Oct 31 2021

MEZ001>006-011-032-011145-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Penobscot-Northern Washington-
738 AM EDT Sun Oct 31 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot
Valley Maine.

.DAY ONE...Today and tonight.

A period of moderate to heavy rain with ponding of water on some
roadways is expected through this morning before tapering to
isolated to scattered light rain showers by afternoon. Rainfall
amounts upwards to 1.0 to 1.5 inches is expected during this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ010-015>017-031-011145-
Central Piscataquis-Southern Penobscot-Interior Hancock-
Central Washington-Southern Piscataquis-
738 AM EDT Sun Oct 31 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

A period of heavy rain and gusty winds is expected this morning.
Winds could gust in excess of 35 mph with 2 to 2.5 inches of
rainfall through this afternoon. Torrential downpours are expected,
possibly leading to minor flooding due to clogged storm drains from
fallen leaves.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-011145-
Coastal Hancock-Coastal Washington-
738 AM EDT Sun Oct 31 2021

...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

In addition to the winds, a period of heavy rain is expected this
morning. Torrential downpours are expected, possibly leading to
minor flooding due to clogged storm drains from fallen leaves.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-011145-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
738 AM EDT Sun Oct 31 2021

...GALE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.